Anxiety Support
33,868 members38,093 posts

Hypnic jerks due to anxiety

ok so I experience this highly annoying jolt in my body as I fall asleep. The deeper into sleep I go the slower I start to breathe and as soon as I'm dozing off BOOM my body jerks and immediately awakens me! I have been experiencing this on & off for almost 2 years now and it's very very disturbing to my sleep. Sometimes I'll be lucky enough to get 3 to 4 hours of sleep because of it! Does anyone suffer from hypnic jerks? Have you found a solution?? Please I'm in desperate need for answers!

9 Replies
oldestnewest

This happens to me too but if I don't think about it then it doesn't really happen xx

Reply

For me it isn't really a thinking problem it just happens.. I never think of it! It's happened so many times in a span of 2+ years. Just wish I knew how to make it stop

Reply

Aww poor u it's horrible my partner tells me a do it a lot I'm my sleep too. Hope u find a way to try sort it xx

Reply

Me too....I know exactly what you are talking about. I spoke with a friend of mine that was a nurse and asked her about it. She acted like it was no big deal - stress or anxiety she seemed to think....but I have always wondered. I hate when I jerk up ... I always feel like I am trying to get my breathe. I cough and it is over....back to sleep. I don't know that it happens repeatedly; seems like it is one occurrence at a time. If anyone has an answer it would sure be nice to know what it is. Since it has been happening all my adult life I figure it can't be too serious. Thank goodness I can take a calm approach to it. Hope you can find some calmness with this as well....

Reply

Yeah I've had a doctor say it was sleep apnea when that wasn't the case. Every time you mention anxiety to a doctor they will try and do anything to get you out.

Reply

I do get these jolts during my sleep, I feel suffocated! Normally it happens if missed a couple of doses of my antidepressant.....

It's horrible!!

Reply

I'm on Ativan at the moment and it does nothing for it

Reply

Diazepam is the answer for me from my GP, and it worked so far!!

Reply

This happens to me and it's rather annoying. There are times when I don't think about it and it doesn't happen.

Reply

You may also like...